Nurse, 21, who felt so self-conscious of her severe acne she wore make-up to bed reveals her skin cleared up within six months of taking controversial medication Roaccutane
- Ellie Rutland-Jones, 21, from Derbyshire, developed acne when she was a teen
- Even wore makeup in bed to hide spots from her boyfriend Jordan Jaworski, 21
- Claimed skin dramatically improved after taking Roaccutane for six months
A nurse whose acne was so bad she wore makeup in bed to hide her spots from her own boyfriend has shown off her ‘life-changing’ transformation to clear skin.
Ellie Rutland-Jones, 21, from from Swadlincote, Derbyshire, had tried ‘every cream, every medication and even every contraception’ her GP could offer in an attempt to cure the spots that blighted her all the way through her teenage years.
The student had accepted she would never have clear skin in her life and even resorted to wearing a full face of foundation to mask the serious flare ups in bed with partner Jordan Jaworski, also 21.
Her spots were so bad that she would often hide her face with a scarf while out and about and there were days she would ‘just cry and cry’ her acne was so bad.
Ellie Rutland-Jones, 21, from from Swadlincote, Derbyshire, has such severe acne that she would wear makeup in bed to hide her spots from her boyfriend, Jordan Jaworski, 21. Pictured, Ellie’s skin before the transformation
Ellie’s skin has dramatically improved after she took the medication Roaccutane for six months. Pictured, with clear skin
It was only when Ellie saw the results a friend had on the controversial drug roaccutane, that she returned to her doctor in a last ditch attempt in October 2019.
Aware of the side effects of the medication – also known as isotretinoin – Ellie started a six month course and showed off her spotless complexion online.
Incredible photos show Ellie’s astonishing transformation, as last year her face was covered in large, red, painful-looking spots, while now her skin appears clear and acne-free.
‘Even around Jordan, I was self-conscious and I would go to sleep in makeup,’ explained Ellie. ‘He had seen my acne and was aware of my face but even then, when it got really bad I would cover it and go to bed in it.
The nursing student had tried ‘every cream, every medication and even every contraception’ her GP could offer in an attempt to cure the spots that blighted her all the way through her teenage years. Pictured, Ellie’s skin before the medication
At its worst, Ellie’s face was covered in large, red, painful-looking spots. Pictured, before taking the medication
Ellie accepted she would never have clear skin in her life and even resorted to wearing a full face of foundation to mask the serious flare ups in bed with partner Jordan Jaworski, also 21 (pictured together)
‘It was to make myself feel more confident in front of him. It had never bothered him.’
WHAT IS ROACCUTANE?
Isotretinoin capsules are a very effective treatment for severe acne (spots).
This medicine can have serious side effects, however, so it must be prescribed and supervised by a specialist doctor.
Isotretinoin capsules are also known by the brand names Roaccutane and Rizuderm.
Isotretinoin capsules start to work after a week to 10 days. They work very well – 4 out of 5 people who use them have clear skin after 4 months.
You will a have blood test before you start taking isotretinoin and regular blood tests during your treatment.
Your skin may become very dry and sensitive to sunlight during treatment. Using lip balm and moisturisers will help.
It’s very important not to become pregnant while using isotretinoin capsules and for at least 1 month after stopping. This is because isotretinoin can harm an unborn baby. Women will be given a reminder card about this.
If you become depressed or think about harming yourself while taking isotretinoin, stop taking the medicine and tell your doctor straight away.
Common side effects: Skin becoming more sensitive to sunlight, dry eyes, dry throat dry nose and nosebleeds, headaches and general aches and pains
Not only did Ellie cover up her spots when in bed with her boyfriend, but she also made sure to disguise her acne when out in public.
‘I would make sure I was wearing a scarf and full face of makeup to go to the shops,’ she explained. ‘It would affect the smallest parts of my day to day.
‘I didn’t care what other people thought, but I was really bothered about how I felt. I had to have days off school because it would affect my self-esteem so much.
‘It really affected me mentally, especially with all of my friends because I was the only one who suffered with it. Going through school, it was exaggerated by the changes in my hormones.
‘There were days when I would just cry and cry. Mum would give me the day off school when it was that bad.
‘At that point too, social media was really starting to kick off, and that really played a big part in my self esteem.
‘All I would see there was celebrities with nice skin. I was always comparing my skin to other people’s and it really did add up.’
Ellie had been back and forth to her family doctor for years and tried every medication without success until she cut out all contraception, which cleared her skin for one year just before starting university.
‘As soon as I started my university course, it broke out again and has never really gone away,’ she said.
‘I’m not sure if that was the stress but until I started on roaccutane, it wouldn’t go away.
‘I went back to the GP for one final time after one of my close friends had amazing results on roaccutane. They referred me and the effects have been great.
Ellie had accepted she would never be the person with nice skin but wanted to show that there is hope out there for people. Pictured, after taking the medication for six months
Ellie says she knew the side effects and researched the medication before and while it did scare me off a bit, she doesn’t regret the course. Pictured, after the medication
‘Roaccutane was life changing for me. I never thought I would be one of those people with nice, clear skin.
‘I knew the side effects and researched the medication before and it did scare me off a little bit.
‘I did have some dry skin and lips and a couple of nosebleeds but I definitely don’t regret doing the course.
‘I do get the odd spot here while wearing a mask all day for nursing, but that’s because of sweat and bacteria, not because of the acne.
‘From personal experience, I would advise people not to be put off by the side effects of roaccutane and to try it. If you do get any, you can just come off them.
‘I had just accepted I would never be the person with nice skin but I want to show that there is hope out there for people.’
Ellie’s acne was so bad that she would often hide her face with a scarf while out and about and there were days she would ‘just cry and cry.’ Pictured, after taking the medication for six months
Ellie said before she felt ‘self-conscious’ around her own boyfriend Jordan (pictured together), and she would go to sleep in makeup
Source: Read Full Article